Alert archive / Tennessee / Flash Flood Warnings in 2013
Flash Flood Warning 24, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Apr 27, 2013, 8:49 PM CDT for 4 counties in Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2013, 8:49 PM CDT (01:49 UTC)
- Expired
- Apr 27, 2013, 11:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, TN, Gibson County, TN, Henry County, TN, Weakley County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 108 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
200
WGUS54 KMEG 280149
FFWMEG
TNC017-053-079-183-280445-
/O.NEW.KMEG.FF.W.0024.130428T0149Z-130428T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
849 PM CDT SAT APR 27 2013
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CARROLL COUNTY IN NORTHWEST TENNESSEE...
EXTREME EAST CENTRAL GIBSON COUNTY IN NORTHWEST TENNESSEE...
SOUTHERN HENRY COUNTY IN NORTHWEST TENNESSEE...
SOUTHEASTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...
* UNTIL 1145 PM CDT
* AT 849 PM CDT...DOPPLER RADAR ESTIMATES AROUND 1 INCH OF
RAINFALL HAS OCCURRED OVER THE PAST 2 HOURS. SHOWERS AND
THUNDERSTORMS WILL PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF
RAIN OVER THE NEXT 3 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HUNTINGDON
AND MCKENZIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3622 8813 3612 8820 3588 8821 3585 8820
3585 8818 3582 8818 3582 8857 3580 8860
3580 8870 3606 8871 3623 8841 3624 8811
3622 8811
$$1 follow-up statement
098
WGUS74 KMEG 280423
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1123 PM CDT SAT APR 27 2013
TNC017-053-079-183-280434-
/O.CAN.KMEG.FF.W.0024.000000T0000Z-130428T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEAKLEY TN-CARROLL TN-GIBSON TN-HENRY TN-
1123 PM CDT SAT APR 27 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN HENRY...
EXTREME EAST CENTRAL GIBSON...CARROLL AND SOUTHEASTERN WEAKLEY
COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3622 8813 3612 8820 3588 8821 3585 8820
3585 8818 3582 8818 3582 8857 3580 8860
3580 8870 3606 8871 3623 8841 3624 8811
3622 8811
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 27, 7:07 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Apr 27, 7:07 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 707 PM CDT SAT APR 27 2013 .UPDATE... UPDATED TO ADD 00Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 332 PM CDT SAT APR 27 2013/ DISCUSSION...19Z SURFACE ANALYSIS PLACES A SURFACE LOW JUST SOUTHWEST OF HOT SPRINGS ARKANSAS WITH A WARM FRONT EXTENDING FROM THE LOW THROUGH LITTLE ROCK...MEMPHIS...AND CORINTH MISSISSIPPI. AS OF 2 PM CDT...TEMPERATURES HAVE RISEN INTO THE UPPER 60S TO LOWER 70S ALONG AND JUST SOUTH OF THE WARM FRONT...WITH MIDDLE 70S OCCURRING ACROSS AREAS ALONG AND SOUTH OF A LINE FROM CLARKSDALE TO TUPELO MISSISSIPPI. NORTH OF THE WARM FRONT...TEMPERATURES HAVE STRUGGLED TO RISE MUCH WITH TEMPERATURES REMAINING FROM AROUND 60 NEAR THE MO/KY/AR BORDER AND LOWER TO MIDDLE 60S DOWN TO WYNNE ARKANSAS...AND JACKSON/SAVANNAH TENNESSEE. STRONG TO SEVERE THUNDERSTORM POTENTIAL REMAINS THE PREDOMINANT FORECAST CHALLENGE IN THIS AFTERNOON/S FORECAST. SHORT TERM...(TONIGHT THROUGH TUESDAY)...REGIONAL WSR-88D RADAR TRENDS OVER THE PAST FEW HOURS HAVE SHOWN SCATTERED TO NUMEROUS SHOWERS AND A FEW THUNDERSTORMS MOVING ACROSS THE MID SOUTH THIS AFTERNOON. DESPITE MARGINALLY SUFFICIENT SHEAR/UPPER LEVEL DIVERGENCE ALOFT...OVERALL SURFACE BASED INSTABILITY HAS BEEN LESS THAN IDEAL WITH THE BEST SURFACE BASED CAPE /1500-2000 J/KG/ RESIDING DOWN ALONG AND SOUTH OF A LINE FROM WATER VALLEY TO ABERDEEN MISSISSIPPI. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE INTO THIS EVENING WITH DAMAGING WINDS AND PERHAPS SOME LARGE HAIL AS THE SEVERE THUNDERSTORM THREATS. HOWEVER...NOT ANTICIPATING A MUCH GREATER SEVERE WEATHER THREAT GIVEN CURRENT SHORT TERM TRENDS. PRECIPITABLE WATER VALUES AVERAGING UP TO 1.6 INCHES SUGGEST A POTENTIAL FOR LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL. OTHERWISE...SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE SURFACE LOW WILL GRADUALLY DECREASE THROUGHOUT THE DAY SUNDAY AS THE LOW MOVES NORTHEAST INTO THE OHIO VALLEY. HIGH PRESSURE WILL BUILD BACK INTO THE MID SOUTH FOR MONDAY AND TUESDAY AND BRING A RETURN OF RAIN FREE WEATHER. LONG TERM...(WEDNESDAY THROUGH SATURDAY)...12Z GFS/ECMWF LONG TERM MODELS ARE IN BETTER AGREEMENT THAN THE PAST FEW RUNS AS AN UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT MOVE THROUGH THE LOWER MISSISSIPPI VALLEY THURSDAY AND THURSDAY NIGHT. THIS WILL RESULT IN A GRADUAL INCREASE IN SHOWER/THUNDERSTORM CHANCES INTO THURSDAY. LONG TERM MODELS STILL SUGGEST A CUT OFF UPPER LEVEL LOW WILL DEVELOP ACROSS THE CENTRAL/SOUTHERN PLAINS AND MOVE INTO PORTIONS OF THE MIDDLE/LOWER MISSISSIPPI VALLEY/S TOWARDS NEXT WEEKEND. KEPT LOWER CONFIDENCE POPS GOING THROUGH THIS TIMEFRAME UNTIL THE DETAILS BECOME BETTER RESOLVED IN SUBSEQUENT MODEL RUNS. CJC && .AVIATION... 00Z TAF CYCLE AS OF 00Z...SCATTERED SHOWERS AND THUNDERSTORMS HAVE REMAINED NEAR A SURFACE LOW AROUND MEMPHIS AND A WARM FRONT BETWEEN PARIS AND SAVANNAH TENNESSEE. SHOWERS AND THUNDERSTORMS EXPECTED TO PASS JUST OUTSIDE OF MEM AND JBR AND THUS WILL ONLY INCLUDE A VCTS FOR NOW THROUGH 28/01Z. THESE SHOWERS AND THUNDERSTORMS MAY AFFECT OR PASS NEARBY MKL AND TUP NEARBY BETWEEN 28/01-03Z. VFR/MVFR CONDITIONS AHEAD OF THE LOW WILL DETERIORATE TO MVFR CONDITIONS THIS EVENING...IFR/LIFR CONDITIONS LATER TONIGHT...AND A GRADUAL IMPROVEMENT TO MVFR CONDITIONS TOWARDS SUNDAY AFTERNOON. SOUTH/SOUTHWEST WINDS BETWEEN 3-7 KTS WILL GRADUALLY BECOME WEST/NORTHWEST AS THE LOW PASSES TAF SITES. CJC && .PRELIMINARY POINT TEMPS/POPS... MEM 58 72 55 81 / 70 30 0 10 MKL 57 71 52 79 / 80 30 0 10 JBR 55 71 52 80 / 70 20 0 10 TUP 62 73 52 80 / 80 50 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 27, 3:53 PM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 353 PM CDT SAT APR 27 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-281030- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 353 PM CDT SAT APR 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE INTO THIS EVENING...PREDOMINANTLY ALONG AND SOUTH OF THE I-40 CORRIDOR. DAMAGING WINDS AND PERHAPS LARGE HAIL WILL BE THE PREDOMINANT THREATS FOR ANY THUNDERSTORMS THAT REACH SEVERE LIMITS. IN ADDITION...LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL IS ALSO POSSIBLE. AREA RIVERS AND OTHER WATERWAYS WILL LIKELY EXPERIENCE RISES AS AS WELL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED INTO THIS EVENING IN SUPPORT OF SEVERE WEATHER OPERATIONS.
In the hours before
Local storm report, Apr 27, 4:34 PM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
434 PM CDT SAT APR 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM HAIL BELMONT 34.51N 88.21W
04/27/2013 E1.75 INCH TISHOMINGO MS TRAINED SPOTTER
GOLF BALL SIZE HAIL FELL FOR ABOUT 5 MINUTES NEAR
BELMONT.
&&
AJCLocal storm report, Apr 27, 4:56 PM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
456 PM CDT SAT APR 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL GATES 35.84N 89.41W
04/27/2013 E0.88 INCH LAUDERDALE TN BROADCAST MEDIA
NICKEL SIZE HAIL REPORTED AT HIGHWAY 51 NEAR GATES, TN.
&&
AJCLocal storm report, Apr 27, 5:44 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
544 PM CDT SAT APR 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 12 NNE ABERDEEN 33.99N 88.47W
04/27/2013 E1.25 INCH MONROE MS BROADCAST MEDIA
HALF DOLLAR SIZE HAIL FELL NEAR SPLUNGE,MS.
&&
AJCLocal storm report, Apr 27, 5:46 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
546 PM CDT SAT APR 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL GATES 35.84N 89.41W
04/27/2013 E0.88 INCH LAUDERDALE TN BROADCAST MEDIA
NICKEL SIZE HAIL REPORTED AT HIGHWAY 51 NEAR GATES, TN.
0431 PM HAIL BELMONT 34.51N 88.21W
04/27/2013 E1.75 INCH TISHOMINGO MS TRAINED SPOTTER
GOLF BALL SIZE HAIL FELL FOR ABOUT 5 MINUTES NEAR
BELMONT.
0515 PM HAIL 12 NNE ABERDEEN 33.99N 88.47W
04/27/2013 E1.25 INCH MONROE MS BROADCAST MEDIA
HALF DOLLAR SIZE HAIL FELL NEAR SPLUNGE,MS.
&&
AJCLocal storm report, Apr 27, 6:22 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
622 PM CDT SAT APR 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 12 ENE ABERDEEN 33.89N 88.36W
04/27/2013 MONROE MS EMERGENCY MNGR
A LARGE TREE REPORTED DOWN ACROSS MILL CREEK ROAD IN THE
SPLUNGE COMMUNITY OF MONROE COUNTY MISSISSIPPI. THE
REPORT RECEIVED VIA MONROE COUNTY EMERGENCY MANAGEMENT.
&&
JLHLocal storm report, Apr 27, 8:40 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
840 PM CDT SAT APR 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM FLASH FLOOD MILAN 35.92N 88.75W
04/27/2013 GIBSON TN TRAINED SPOTTER
NORTHSIDE MARKET AND REGIONS BANK PARKING LOTS ARE
FLOODED OUT.
&&
AJCThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:33 PM CDT | Flash Flood Warning | MEG | Henry | 3 hr |
| Apr 27, 7:55 PM CDT | Flash Flood Warning | MEG | Gibson | 3 hr |
| Apr 27, 8:08 PM CDT | Flash Flood Warning | MEG | Carroll, Gibson, Henry, Weakley | 3 hr |
| Apr 27, 9:19 PM CDT | Tornado Warning | MEG | Fayette, Haywood, Tipton | 41 min |
| Apr 27, 9:35 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, Haywood, Madison | 55 min |
| Apr 27, 9:47 PM CDT | Tornado Warning | MEG | Fayette, Hardeman, Haywood, Madison | 43 min |
| Apr 27, 10:20 PM CDT | Tornado Warning | MEG | Chester, Hardeman | 25 min |
| Apr 27, 10:27 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Henderson, Madison | 48 min |
| Apr 27, 10:40 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, Henderson, McNairy | 50 min |
| Apr 27, 11:19 PM CDT | Flash Flood Warning | MEG | Decatur | 3 hr |
| Apr 27, 11:29 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 61 min |
Nearby
Flash Flood Warnings in Tennessee, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.